Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 30, NWS Lake Charles, LA

February 15, 20164 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 15, 2016, 1:21 PM CST for 4 parishes in Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2016, 1:21 PM CST (19:21 UTC)
Expired
Feb 15, 2016, 1:45 PM CST
In force
24 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 104 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

784 
WUUS54 KLCH 151921
SVRLCH
LAC001-055-097-099-151945-
/O.NEW.KLCH.SV.W.0030.160215T1921Z-160215T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  SOUTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  NORTHEASTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 145 PM CST

* AT 113 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHURCH
  POINT...MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...OPELOUSAS...BREAUX BRIDGE...CARENCRO...CHURCH POINT...
  LEONVILLE...ARNAUDVILLE...SUNSET...PORT BARRE...GRAND COTEAU...
  CANKTON...BRANCH...RICHARD AND LAWTELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3033 9236 3046 9236 3067 9192 3027 9191
TIME...MOT...LOC 1913Z 250DEG 33KT 3041 9215 

HAIL...1.00IN
WIND...<50MPH
 
$$

K. KUYPER
1 follow-up statement
469 
WWUS54 KLCH 151942
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CST MON FEB 15 2016

LAC001-055-097-099-151951-
/O.EXP.KLCH.SV.W.0030.000000T0000Z-160215T1945Z/
ST. MARTIN LA-ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
142 PM CST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. MARTIN...
SOUTHWESTERN ST. LANDRY...NORTHEASTERN ACADIA AND NORTHEASTERN
LAFAYETTE PARISHES WILL EXPIRE AT 145 PM CST...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3033 9236 3046 9236 3067 9192 3027 9191
TIME...MOT...LOC 1939Z 250DEG 33KT 3041 9215 

$$

TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:42 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 15, 11:42 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 AM CST MON FEB 15 2016

.AVIATION...
THUNDERSTORMS EXTEND FROM AVOYELLES PARISH SOUTHWEST INTO
JEFFERSON COUNTY IN SOUTHEAST TEXAS. THIS BROKEN LINE IS MOVING
EAST. AIRCRAFT NEAR THESE STORMS WILL EXPERIENCE LIGHTNING ALONG
WITH GUSTY WINDS IN AND NEAR AIRPORT TAF LOCATIONS. CONDITIONS
ARE EXPECTED TO IMPROVE TOWARDS SUNSET AS A COLD FRONT PUSHES DOWN
AND INTO THE REGION. CEILINGS ARE ALSO VARYING FROM 016 TO 045 BUT
THIS WILL ALSO IMPROVE BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 1020 AM CST MON FEB 15 2016/

UPDATE...
TORNADO WATCH 14 HAS BEEN ISSUED UNTIL 6 PM.

DISCUSSION...
UPDATED TEXT PRODUCTS TO INCLUDE TOR WATCH 14. LATEST RADAR TRENDS
INDICATE A BAND OF STRONG TO SVR STORMS EXTENDING FM AVOYELLES
PARISH SW TO SABINE LAKE. THESE STORMS WERE DEVELOPING IN AN
ENVIRONMENT CONDUCIVE FOR ROTATING STORMS...WITH 0-1 KM SRH NR
215 M2/S2...30 KT LOW LVL SHEAR AND DEEP LAYER SHEAR APPROACHING
50 KT PER 12Z KLCH SOUNDING. IN ADDITION...DECENT INSTABILITY IS
IN PLACE WITH MUCAPE VALUES APPROACHING 2000 J/KG AND THIS SHOULD
INCREASE ESPECIALLY ACRS ERN PORTIONS OF THE AREA AS THE BAND OF
STORMS ENCOUNTERS DAYTIME HEATING. ALL SVR MODES...LARGE
HAIL/DAMAGING WINDS/TORNADOES...WILL BE POSSIBLE.

RECENT HRRR RUNS SEEM TO HAVE A DECENT HANDLE ON THE CONVECTION
AND ITS EVOLUTION THROUGH THE AFTN SO BLENDED WITH INHERITED POPS
TO ADJUST. ALSO AMENDED WX GRIDS TO REFLECT SVR POTENTIAL ACRS
OUR LA ZONES THROUGH THE REMAINDER OF THE MORNING AND AFTN.

FINALLY...TWEAKED HOURLY TEMPERATURES AND DEWPOINTS TO REFLECT
RECENT OBS. ALSO ADJUSTED HIGH TEMPERATURES DOWN SLIGHTLY ACRS
OUR NERN ZONES WHERE CLOUDS AND SHOWERS/STORMS WILL LIKELY LIMIT
HEATING.

24

PREV DISCUSSION... /ISSUED 749 AM CST MON FEB 15 2016/

DISCUSSION...
BASED ON LATEST SPC DISCUSSION...AND CURRENT RADAR TRENDS...HAVE
ADDED SEVERE STORM WORDING TO THE FORECAST FOR TODAY FOR THE
ENTIRE FORECAST AREA. THE THREAT WILL END FROM WEST TO EAST THIS
AFTERNOON.

PREV DISCUSSION... /ISSUED 542 AM CST MON FEB 15 2016/

DISCUSSION...
SCT SHRA WITH ISO TSRA ACROSS THE REGION THIS MORNING. MVFR TO IFR
CEILINGS WITH VCSH EXPECTED TO PERSIST THIS MORNING. BEST CHANCE
OF TSRA WILL BE LATER THIS MORNING INTO THE EARLY AFTERNOON
HOURS...KEEPING TEMPO GROUP FOR THIS FROM 16-20Z. ALSO...S TO SW
WINDS EXPECTED TO PICK UP AS WELL DURING THIS TIME ~18-20KTS WITH
GUSTS TO NEAR 30 KT. HIGHER GUSTS POSSIBLE WITHIN THE TSRA...AS
HIGHLIGHTED WITHIN TEMPO GROUPS. AFTER 20-22Z...FRONTAL SYSTEM
PASSING THRU...WITH WINDS SHIFTING TO THE WEST AND THEN NW DURING
THE EVENING HOURS...WITH CLEARING SKIES AND VFR TO FOLLOW.

DML

PREV DISCUSSION... /ISSUED 313 AM CST MON FEB 15 2016/

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING NORTHEAST
ACROSS THE ENTIRE FORECAST AREA EARLY THIS MORNING...THANKS TO A
FAST-MOVING MID-LEVEL SHORTWAVE. A COLD FRONT AND CORRESPONDING
MID TO UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE REGION RATHER
QUICKLY THIS AFTERNOON. PER SPC...SOME OF THE STORMS THIS
AFTERNOON COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS...ESPECIALLY IN SOUTH CENTRAL
LOUISIANA WHERE A SLIGHT RISK IS NOTED.

AFTER THE RAIN ENDS THIS AFTERNOON...THE WEATHER MAPS TURNS QUIET
FOR THE REMAINDER OF THE WEEK. A SECOND COLD FRONT DOES MOVE
THROUGH THE REGION LATE TUESDAY...BUT IT IS EXPECTED TO BE DRY
WITH LIMITED TO NO MOISTURE AVAILABLE. THE NEXT RAIN MAKER WILL BE
SUNDAY AND MONDAY...WHEN THE NEXT FRONT COMES THROUGH THE REGION.

THIS WEEK WILL SEE TEMPERATURES RUN ABOVE NORMAL WITH HIGHS IN THE
70S. LOWS WILL START OUT IN THE 40S TUESDAY AND WEDNESDAY MORNINGS
BEFORE WARMING INTO THE 50S FOR THE REMAINDER OF THE WEEK AND
WEEKEND.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  74  45  72 /  10   0   0   0
LCH  48  74  49  73 /  10   0   0   0
LFT  48  72  49  73 /  10   0   0   0
BPT  49  76  49  73 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...19
Hazardous weather outlook, Feb 15, 5:04 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CST MON FEB 15 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
161200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
504 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS. THE HIGHEST RISK FOR SEVERE STORMS IS IN SOUTH CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ430-432-435-450-452-455-470-472-475-161200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
504 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES
THROUGH THE NORTHWEST GULF.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Feb 15, 11:57 AM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 AM CST MON FEB 15 2016

LAZ027>029-151900-
RAPIDES LA-VERNON LA-AVOYELLES LA-
1157 AM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON...CENTRAL
RAPIDES AND NORTHWESTERN AVOYELLES PARISHES UNTIL 100 PM CST...

AT 1156 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR BOYCE...MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BOYCE...HINESTON...LENA...ALEXANDRIA
INTERNATIONAL AIRPORT...KOLIN...ELMER...GARDNER...KINGSVILLE...
FLATWOODS...CLIFTON...OTIS...SIEPER...TIOGA...CALCASIEU...WOODWORTH
AND FOREST HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL
LOUISIANA.

LAT...LON 3149 9270 3150 9268 3147 9271 3144 9270
      3145 9268 3140 9269 3139 9265 3142 9250
      3125 9223 3095 9265 3134 9301 3135 9295
      3137 9295 3137 9292 3139 9291 3139 9289
      3142 9287 3142 9285 3143 9285 3152 9272
TIME...MOT...LOC 1756Z 323DEG 29KT 3137 9274

K. KUYPER
Special weather statement, Feb 15, 12:15 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1215 PM CST MON FEB 15 2016

LAZ027-028-030-031-151900-
RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA-
1215 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR VERNON...NORTH CENTRAL ALLEN...
NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES UNTIL 100
PM CST...

AT 1213 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
EAST OF ROSEPINE...MOVING EAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ROSEPINE...ANACOCO...PITKIN...DE RIDDER...FORT POLK...
SUGARTOWN...SLAGLE...DERIDDER...NEW LLANO...HORNBECK...LACAMP...
CRAVENS...HUTTON...FULLERTON...KURTHWOOD...LEANDER...SIMPSON...UNION
HILL AND PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3136 9299 3133 9300 3095 9265 3080 9292
      3079 9335 3128 9344 3136 9339
TIME...MOT...LOC 1813Z 268DEG 48KT 3090 9316

K. KUYPER
Special weather statement, Feb 15, 12:19 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 PM CST MON FEB 15 2016

LAZ041-073-151900-
WEST CAMERON LA-CALCASIEU LA-
1219 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND SOUTH
CENTRAL CALCASIEU PARISHES UNTIL 100 PM CST...

AT 1218 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SABINE NATIONAL WILDLIFE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SABINE NATIONAL WILDLIFE AND HACKBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 2979 9372 2998 9375 3007 9329 3005 9329
      3005 9333 2988 9335 2988 9343 2986 9344
      2985 9343 2985 9341 2979 9335
TIME...MOT...LOC 1818Z 270DEG 14KT 2993 9370

K. KUYPER
Special weather statement, Feb 15, 12:49 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1249 PM CST MON FEB 15 2016

LAZ030-031-041-042-151945-
JEFFERSON DAVIS LA-ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
1249 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALLEN...SOUTH
CENTRAL BEAUREGARD...NORTHWESTERN JEFFERSON DAVIS AND NORTHEASTERN
CALCASIEU PARISHES UNTIL 145 PM CST...

AT 1248 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GILLIS...OR 7 MILES NORTH OF MOSS BLUFF...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...KINDER...FENTON...GILLIS...BULLER AND TOPSY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3034 9331 3046 9332 3051 9280 3028 9281
TIME...MOT...LOC 1848Z 272DEG 26KT 3041 9323

K. KUYPER
Special weather statement, Feb 15, 1:03 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
103 PM CST MON FEB 15 2016

LAZ028>033-151945-
EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-BEAUREGARD LA-
AVOYELLES LA-
103 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALLEN...NORTHEASTERN
BEAUREGARD...SOUTHEASTERN RAPIDES...CENTRAL EVANGELINE...NORTHWESTERN
ST. LANDRY AND AVOYELLES PARISHES UNTIL 145 PM CST...

AT 102 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BROUILLETTE TO NEAR
MITTIE...AND MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OAKDALE...MARKSVILLE...BUNKIE...MAMOU...OBERLIN...MOREAUVILLE...
CHENEYVILLE...TURKEY CREEK...BORDELONVILLE...MITTIE...COTTONPORT...
PINE PRAIRIE...MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...ALLEN
PARISH AIRPORT...BIG BEND...INDIAN LAKE AND BEAVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3107 9176 3049 9274 3074 9298 3126 9204
TIME...MOT...LOC 1902Z 311DEG 25KT 3121 9203 3075 9283

K. KUYPER
Local storm report, Feb 15, 1:04 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
104 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     2 SSE ALEXANDRIA        31.26N 92.45W
02/15/2016                   RAPIDES            LA   911 CALL CENTER

            DAMAGE REPORTED TO TWO BUISINESSES IN ALEXANDRIA. MEDIA
            PHOTOS INDICATE A PORTION OF THE ROOF OF A PIZZA HUT WAS
            BLOWN OFF AND A WALL OF A CAR WASH WAS BLOWN DOWN.

&&

HUMPHREY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:45 AM CSTSpecial Weather StatementLCHAcadia60 min
Feb 15, 3:46 AM CSTSpecial Weather StatementLCHSaint Martin44 min
Feb 15, 5:39 AM CSTSpecial Weather StatementLCHVernon51 min
Feb 15, 7:42 AM CSTSpecial Weather StatementLCHRapides, Vernon63 min
Feb 15, 8:45 AM CSTSpecial Weather StatementLCHAvoyelles30 min
Feb 15, 8:59 AM CSTSpecial Weather StatementLCHRapides61 min
Feb 15, 9:13 AM CSTSpecial Weather StatementLCHAllen62 min
Feb 15, 9:36 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides54 min
Feb 15, 10:11 AM CSTSpecial Weather StatementLCHAvoyelles34 min
Feb 15, 10:28 AM CSTTornado WarningLCHAvoyelles17 min
Feb 15, 10:41 AM CSTSpecial Weather StatementLCHEvangeline64 min
Feb 15, 11:17 AM CSTSpecial Weather StatementLCHJefferson Davis58 min
Feb 15, 11:33 AM CSTTornado WarningLCHSaint Landry27 min
Feb 15, 11:57 AM CSTSpecial Weather StatementLCHRapides63 min
Feb 15, 12:15 PM CSTSpecial Weather StatementLCHVernon45 min
Feb 15, 12:19 PM CSTSpecial Weather StatementLCHCameron41 min
Feb 15, 12:36 PM CSTSpecial Marine WarningLCH39 min
Feb 15, 12:49 PM CSTSpecial Weather StatementLCHJefferson Davis56 min
Feb 15, 1:03 PM CSTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline42 min
Feb 15, 1:14 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin31 min
Feb 15, 1:23 PM CSTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Vermilion52 min
Feb 15, 1:28 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Jefferson Davis62 min
Feb 15, 1:35 PM CSTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Saint Landry25 min
Feb 15, 1:49 PM CSTSevere Thunderstorm WarningLCHAllen, Evangeline32 min
Feb 15, 2:15 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis, Vermilion45 min
Feb 15, 2:51 PM CSTSevere Thunderstorm WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Vermilion54 min
Feb 15, 3:13 PM CSTSpecial Weather StatementLCHLafayette62 min
Feb 15, 3:37 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin38 min
Feb 15, 3:52 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary23 min
Feb 15, 4:22 PM CSTSpecial Marine WarningLCH53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.